MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED AXILLO RS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS HEMAGARD KNITTED AXILLO RS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number HGKAX0808RS45/20
Medical Device Problem Codes Use of Device Problem (1670); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The following event was reported: "aaa procedure.After the installation of the graft , surgeon released clamp to observe for blood flow.It was then discovered that there was a leak from one limb.The surgeon removed the graft and a new graft was inserted which was from the same brand and size.The operation proceeded without any complication.Patient condition stable at time of report." it was later confirmed that: the graft was tunnelized.The operation was not delayed.The graft was tested with saline, thus not involving clamp.It was local oozing by saline.There was no blood loss because it was not anastomosed yet.
 
Additional Manufacturer Narrative
The involved device was returned to an external and independent laboratory for examination.The investigation is ongoing.One retention sample coated on the same day and under the same conditions as the involved device was identified.Results are pending completion of investigation.The review of historical data indicated that no other similar complaint was reported for the same lot number.The device history records review concluded that there was no nonconformance / planned deviation in relation with the event reported.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
See mfg report(s) 1640201-2021-00040.Complaint #(b)(4).
 
Additional Manufacturer Narrative
(10/3233) the involved device was returned to an external and independent laboratory for examination.The device was received on december 17, 2021 at the external and independent laboratory.The investigation is ongoing.(11/213) one retention sample from same lot and coated on the same day under the same conditions as the involved device was visually inspected by the qa supervisor.No anomaly was found.This retention sample also underwent water permeability testing.The test results indicate a value well within product specifications (< 5 ml/cm²/min).(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
(10/3233) a level 2 laboratory analysis was requested following the result of the level 1 report.In summary, the conclusions of the level 2 analysis are as follows: "the macroscopic analysis before the cleaning process of the explant 21-226 showed mold, which evoked an impregnation of blood.The macroscopic and microscopic analyses after the cleaning process reveal a slight disorganization of the textile structure, particularly at the level of the remeshing line.These defects on the textile structure could explain the leaks observed during the implantation.However, the origin of these defects is unknown." (11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Complaint #(b)(4).
 
Additional Manufacturer Narrative
(10/213) the involved device was returned to an external and independent laboratory for examination.In summary, the conclusions of the level 1 analysis are as follows: "the macroscopic analysis of the prosthesis show important signs of clots, evoking blood impregnation.At this stage of the analysis, no macroscopic degradation could explain the leak observed during the saline testing, which was observed by the surgeon.After the cleaning of the prosthesis, a macro- and micro-analysis should be carried out in order to obtain further information." a deeply analysis of the prosthesis was lunch.(11)the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
See mfg report # 1640201-2021-00040, complaint # (b)(4).
 
Event or Problem Description
Complaint # (b)(4).
 
Additional Manufacturer Narrative
(4102/3233) following the identification by the level 2 laboratory analysis the of a slight disorganization of the textile structure, particularly at the level of the remeshing line, a visual inspection of retention sample from an another sterilization lot will be performed by a subject-matter expert (sme).The retention sample was selected based on the same greig prep lot number #3000042666 as the involved device.The case was reviewed by the medical affairs department.The assessment established on 24-mar-2022 is as follow : "the event which precipitated this event involves a hemagard knitted axillo-bifemoral radially supported graft to be implanted in a patient with a aaa.The surgeon stated that the tunnel was created, the graft was tunneled to its subcutaneous position, and prior to making an anastomosis, the graft was tested with a saline flush.During this test, the graft leaked saline from one of the limbs of the graft.The graft was removed and replaced with another graft of the same size and brand.The procedure proceeded with no patient complications.It is unknown if there was any difficulty passing the graft through the tunnel or any traumatic pulling or tugging on the graft.The leaking graft was returned for testing which revealed a slight disorganization of the textile structure, particularly at the level of the remeshing line.The report states that this defect on the textile structure could explain the leak observed during the implantation.However, the origin of the defect is unknown.Also, an inspection and water permeability test revealed a value within the limits of the product specifications.It is noted in the post-marketing review that there have been no other similar complaints from like grafts in the same lot.Because the leaking graft was recognized early in the procedure, post operative bleeding was avoided as well as a need for reintervention.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Complaint #(b)(4).
 
Additional Manufacturer Narrative
Corrected data: on block h6, based on the investigation conclusion the problem code "2975" has been updated to "1670".(4102 -10 /213) the visual inspection of retention sample from another sterilization lot 17c23 and pictures of laboratory analysis reports was performed by a subject-matter expert (sme) and concluded that no structural anomalies were observed particularly on the remishing line.The remishing lines are structurally different from the rest of the product but that is part of the design.This is probably what is interpreted as a "disorganization of the textile structure" in the laboratory analysis reports.(4110/213) actual occurrence rate was calculated for similar events (including this complaint) on the same manufacturing line (intergard/hemagard product) for the period apr-2021 to mar-2022.The occurrence rate was (b)(4), which is below the anticipated occurrence rate (maximum) of (b)(4).(67) the conducted investigation concludes that the cause of the event remains unknown.However, the findings investigation and testing performed concludes that the product was not defective.The hypothesis related to an excessive tension during the tunnelization of the graft is the most probable root cause.Please note that, care should be taken when handling the graft to avoid damaging the collagen coating.Avoid clamping the graft.If surgical technique requires cross-clamping of the graft, use atraumatic clamps.As indicated in the ifu in the ¿warnings section¿.

Brand Name
HEMAGARD KNITTED AXILLO RS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
laurence richard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key13050660
Report Number1640201-2021-00040
Device Sequence Number1661787
Product Code DSY
UDI-Device Identifier00384401014447
UDI-Public(01)00384401014447
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberHGKAX0808RS45/20
Device Catalogue NumberHGKAX0808RS45/20
Device Lot Number17D27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer12/21/2021
01/25/2022
02/25/2022
03/24/2022
04/25/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/14/2022
02/16/2022
03/21/2022
04/07/2022
05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale